Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 45, NWS San Angelo, TX

April 10, 2017McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2017, 4:00 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 4:00 PM CDT (21:00 UTC)
Expired
Apr 10, 2017, 4:45 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCulloch County, TX, San Saba County, TX

The radar

The Dyess AFB radar (KDYX), 139 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:12 PM CDTHAIL 15 Nw Richland Springs, TX
Apr 10, 4:16 PM CDTHAIL 15 N Richland Springs, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

083 
WUUS54 KSJT 102100
SVRSJT
TXC307-411-102145-
/O.NEW.KSJT.SV.W.0045.170410T2100Z-170410T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
400 PM CDT MON APR 10 2017

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northeastern McCulloch County in west central Texas...
  Northern San Saba County in west central Texas...

* Until 445 PM CDT

* At 359 PM CDT, a severe thunderstorm was located near Placid, or 8
  miles northwest of Richland Springs, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Elm Grove around 405 PM CDT. 
  Richland Springs and Skeeterville around 415 PM CDT. 

Other locations impacted by this severe thunderstorm include
Harkeyville, The Intersection Of Ranch Road 765 And Ranch Road 45,
Milburn, Locker, Spring Creek, Us-190 Near The McCulloch-
San Saba County Line and Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3118 9920 3144 9921 3148 9899 3144 9896
      3146 9894 3144 9893 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9870 3137 9866 3131 9864 3132 9859
      3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2059Z 257DEG 25KT 3132 9908 

HAIL...1.00IN
WIND...60MPH
 
$$

Daniels
3 follow-up statements
240 
WWUS54 KSJT 102113
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
413 PM CDT MON APR 10 2017

TXC307-411-102145-
/O.CON.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
McCulloch TX-San Saba TX-
413 PM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL MCCULLOCH AND NORTHERN SAN SABA COUNTIES...

At 412 PM CDT, a severe thunderstorm was located over Skeeterville,
or near Richland Springs, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of east
central McCulloch and northern San Saba Counties, including the
following locations: Harkeyville, Spring Creek, Us-190 Near The
McCulloch-San Saba County Line, The Intersection Of Ranch Road 765
And Ranch Road 45, Hall and Locker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3118 9920 3141 9915 3148 9899 3144 9896
      3146 9894 3144 9893 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9870 3137 9866 3131 9864 3132 9859
      3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2112Z 257DEG 25KT 3134 9897 

HAIL...1.00IN
WIND...60MPH
 
$$

Daniels
459 
WWUS54 KSJT 102117
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
417 PM CDT MON APR 10 2017

TXC307-102126-
/O.CAN.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
McCulloch TX-
417 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCCULLOCH COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3118 9909 3142 9909 3148 9899 3144 9896
      3146 9894 3144 9893 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9870 3137 9866 3131 9864 3132 9859
      3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2116Z 257DEG 25KT 3135 9893 

$$

TXC411-102145-
/O.CON.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
San Saba TX-
417 PM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN SAN SABA COUNTY...

At 416 PM CDT, a severe thunderstorm was located over Skeeterville,
or near Richland Springs, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
San Saba, Richland Springs, Algerita, Skeeterville, Elm Grove, Hall,
Harkeyville, The Intersection Of Ranch Road 765 And Ranch Road 45,
Locker, Spring Creek and Us-190 Near The McCulloch-
San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3118 9909 3142 9909 3148 9899 3144 9896
      3146 9894 3144 9893 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9870 3137 9866 3131 9864 3132 9859
      3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2116Z 257DEG 25KT 3135 9893 

HAIL...1.25IN
WIND...60MPH
 
$$
Daniels
092 
WWUS54 KSJT 102126
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
426 PM CDT MON APR 10 2017

TXC411-102145-
/O.CON.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
San Saba TX-
426 PM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN SAN SABA COUNTY...

At 424 PM CDT, a severe thunderstorm was located near Skeeterville, 
or 8 miles northeast of Richland Springs, moving east at 30 mph. At 
415 PM a trained spotter reported quarter size hail 5 miles north of 
Richland Springs. 

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
San Saba, Richland Springs, Algerita, Skeeterville, Elm Grove, Hall,
Harkeyville, The Intersection Of Ranch Road 765 And Ranch Road 45,
Locker, Spring Creek and Us-190 Near The McCulloch-
San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3118 9909 3142 9909 3148 9899 3144 9896
      3146 9894 3144 9893 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9870 3137 9866 3131 9864 3132 9859
      3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2124Z 256DEG 25KT 3136 9886 

HAIL...1.25IN
WIND...60MPH
 
$$

Daniels

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:07 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 10, 3:07 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
307 PM CDT Mon Apr 10 2017

.SHORT TERM...
(Tonight and Tuesday)

A cold front is moving south through the forecast area. Currently it
extends from San Saba county through northwest Menard County to
northwest Crockett County. Isolated to scattered rain showers with
very isolated heavy showers were mostly in southern Tom Green
County along and within 50 miles north of the front.

The cold front will slow down as it moves southeast through the
forecast area and there is a chance for heavy rain in San Saba,
Mason and Kimble counties this evening and overnight...a Flash Flood
Watch is currently posted for those counties until 7AM CDT Tuesday.
A few storms could reach severe levels over southeastern counties
later today, therefore the Storm Prediction Center has issued a
Severe Thunderstorm Watch for San Saba, McCullough, Menard, Mason,
Schleicher, Sutton and Kimble Counties until 11PM CDT tonight.

Expect cooler temperatures on Tuesday with lows near 50 degrees in
the Big Country to near 60 from Ozona to Junction. High temperatures
on Tuesday will be in the low to mid 70s with some cloudiness
lingering. Chances for rain of 30 to 50 percent continues through
mid-Tuesday across southern and especially southeastern most
counties. Rain chances are 20 percent or less from San Angelo
northward.

22

.LONG TERM...
(Tuesday night through Sunday)

Quieter weather is expected Tuesday night into Wednesday as weak
upper level ridging develops across West Central Texas ahead of the
next approaching upper level shortwave trough. Overnight lows will
mainly be in the mid 50s to near 60 degrees, with high temperatures
on Wednesday near seasonal normals, in the mid to upper 70s.

The next upper level shortwave trough will track across the South
Plains/Texas Panhandle Wednesday night into Thursday. At this point,
the best chance for showers and thunderstorms looks to be across our
western and northern counties, closest to the track of the
aforementioned shortwave trough. Current rain chances range from
likely across our northwest counties, to slight chance across our
southeast counties. Highs on Thursday will be near seasonal normals,
in the mid to upper 70s. Drier conditions are anticipated Friday and
Saturday as weak upper level ridging develops across the forecast
area.

The next chance for showers and thunderstorms looks to be late next
weekend into the first part of next week as the next upper level
storm system approaches from the west. For now, PoPs were kept in
the slight chance/chance category given the uncertainty this far
out.

Daniels

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  74  58  77 /  20  10  10  20
San Angelo 	 57  74  59  79 /  20  20  20  20
Junction 	 60  74  60  78 /  60  40  10  20
Brownwood 	 57  73  58  77 /  40  20  10  20
Sweetwater 	 52  72  58  76 /  10  10  10  20
Ozona      	 58  73  60  75 /  30  30  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for Kimble-Mason-San
Saba.

&&

22/Daniels
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service San Angelo TX
259 PM CDT Mon Apr 10 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-112000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
259 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible this afternoon into tonight. Some of
the storms may become severe this afternoon and evening, mainly
south and east of a Brownwood to Eldorado to Sonora line. The main
hazards will be dangerous lightning, large hail, and damaging
winds. In addition, locally heavy rainfall may caused localized
flooding, especially in urban areas and poor drainage places.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An isolated severe thunderstorm is possible west of a line from
Rotan to Mertzon to Ozona Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Apr 10, 2:47 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
247 PM CDT MON APR 10 2017

TXZ073-139-154-102030-
Coleman TX-McCulloch TX-Concho TX-
247 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLEMAN...NORTHERN
MCCULLOCH AND EAST CENTRAL CONCHO COUNTIES UNTIL 330 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salt Gap, or 17 miles northwest of Brady, moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Salt Gap around 255 PM CDT.
  Pear Valley and Doole around 305 PM CDT.
  Lohn around 320 PM CDT.
  Waldrip and Rockwood around 330 PM CDT.

Other locations impacted by this storm include Us-
283 Near The McCulloch-Coleman County Line, Whon and Fife.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3111 9959 3130 9975 3164 9931 3150 9920
      3147 9921 3148 9920 3145 9918 3146 9917
      3135 9909 3131 9910
TIME...MOT...LOC 1946Z 232DEG 19KT 3126 9960

Daniels
Local storm report, Apr 10, 3:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             LOHN                    31.32N  99.41W
04/10/2017  E1.00 INCH       MCCULLOCH          TX   AMATEUR RADIO

            AMATEUR RADIO SPOTTER REPORTED QUARTER SIZE HAIL

&&

EVENT NUMBER SJT1700051

PO
Special weather statement, Apr 10, 3:57 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
357 PM CDT MON APR 10 2017

TXZ140-154-155-102130-
McCulloch TX-Brown TX-San Saba TX-
357 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCULLOCH AND
NORTHWESTERN SAN SABA COUNTIES UNTIL 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Placid, or 10 miles west of Richland Springs, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Elm Grove around 410 PM CDT.
  Richland Springs and Skeeterville around 420 PM CDT.

Other locations impacted by this storm include The Intersection Of
Ranch Road 765 And Ranch Road 45, Milburn, Locker, Spring Creek, Us-
190 Near The McCulloch-San Saba County Line, Hall and Indian Creek.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3126 9862 3119 9920 3143 9923 3157 9885
      3148 9899 3144 9896 3146 9894 3143 9893
      3144 9887 3141 9885 3141 9878 3138 9878
      3143 9873 3141 9869 3134 9870 3137 9866
      3132 9864 3132 9859
TIME...MOT...LOC 2056Z 259DEG 21KT 3133 9912

Daniels

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:54 AM CDTFlash Flood WatchSJTKimble, Mason, San Saba16 hr
Apr 10, 2:47 PM CDTSpecial Weather StatementSJTMcCulloch43 min
Apr 10, 3:19 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch, San Saba41 min
Apr 10, 3:57 PM CDTSpecial Weather StatementSJTSan Saba33 min
Apr 10, 6:11 PM CDTSpecial Weather StatementSJTMason49 min
Apr 10, 6:17 PM CDTSpecial Weather StatementSJTMason43 min
Apr 10, 6:37 PM CDTSpecial Weather StatementSJTMason53 min
Apr 10, 6:47 PM CDTSevere Thunderstorm WarningSJTKimble, Mason58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.